A 38-year-old female asked:
I had a mirena (levonorgestrel) inserted 3 weeks ago. spotting since, but very little. i get still cramps some days. is it normal? will the cramps go away soon?
1 doctor answer • 2 doctors weighed in
Obstetrics and Gynecology 23 years experience
Typical: It is very common to have bleeding and cramping for the first 4-6 weeks after insertion. This usually resolves. If you are concerned schedule a follow up IUD check visit
Created for people with ongoing healthcare needs but benefits everyone.
2.4k viewsReviewed >2 years ago
Last updated Aug 6, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.